MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70010
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 01/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed on a patient with a severely rotated heart.A double curve watchman truseal access system (was) was positioned and a 24mm watchman laa closure device & delivery system (wds) were used.After going transseptal and getting the double curve was sheath and pigtail into the appendage they were able to see that the appendage was heading in a direction that was opposite of transesophageal echo (tee).They attempted to deploy a 24mm device, but were unsuccessful.They decided that they would need to cross the septum in a different spot in order to have a chance at closing the anatomy.The images were difficult to obtain as they were unable to see the sheath.They crossed the septum again and got the guidewire into the upper pulmonary vein.When attempting to get the second single curve truseal was across the septum the torque pulled the guidewire out and back into the right atrium.A sweep was performed after both the first and second attempts and no effusion was noted.A third attempt was done more superior/anterior and they were able to cross.At this point they were across and advancing the single curve truseal was up when they noticed a drop in blood pressure.A pericardial effusion was noted anterior on echo and the patient was prepped for a pericardiocentesis.Approximately 200-250cc of fluid were pulled off and the drain was left in place.The case was aborted.The patient was reported to be doing fine.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11328059
Report Number2134265-2021-01636
Device Sequence Number19111282
Product Code DQY
UDI-Device Identifier08714729965701
UDI-Public08714729965701
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2023
Device Model NumberM635TU70010
Device Catalogue NumberM635TU70010
Device Lot Number0026347740
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2021
Initial Report FDA Received Date02/15/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;